I am 25 years old. I weigh about 175 lbs. I am prescribed Adderall XR - 30 mg. I take 2 a day as prescribed monday through friday. I do not take any on sat and sunday. I notice that after 3 months or so of use the adderall does not work as well. Should I take a break to reset my tolerance? If so how long?
Great to hear from someone in a very similar situation. the internet is littered with info, but with such a specific problem, its hard to apply other peoples issues to my own. My dr. recommended upping the dosage, which i don't want to do.
good, stay as low as you can possibly get away with as long as you can. in the first few months it's likely that it IS actually still working how it should theraputically, however there is some euphoria from it that may wear off and make you feel like it's not working as well.
i'm 25 and have been on 60-90mg/day for 4 years now and i still gotta admit that it works to keep me focused and on task at work, however any hint of euphoria has been gone since about 2.5 years into it. the only break (or "holiday) i've had from it that was more than a few days was when i was in rehab for opiates, 60 days without it and it was really hard. i expected my tolerance had gone down a little, or that i'd at least feel really good with my first dose when i got out, but that didn't happen at all, not a bit.
it can take a long time for your tolerance to go down, and it may never be back down to baseline or get "reset" so i think that's a bad way for a doctor to put it. not a whole lot you can do for adderall tolerance except keep from developing it in the first place...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.